Alert archive / Arkansas / Special Weather Statements in 2022
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Oct 12, 2022, 8:21 AM CDT for Washington County, Arkansas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 12, 2022, 8:21 AM CDT (13:21 UTC)
- Expired
- Oct 12, 2022, 8:45 AM CDT
- In force
- 24 min
- Issued by
- NWS Tulsa, OK
- Hail
- 0.88 in
- Wind
- 30
County Washington County, AR
The radar
The Western Arkansas radar (KSRX), 83 km from the middle of the area, began a volume at 13:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 1.4 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 145 J/kg
- Mixed-layer CIN
- -282 J/kg
- Mixed-layer LCL
- 1284 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 593 m²/s²
- 0-3 km storm-relative helicity
- 608 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
521 WWUS84 KTSA 121321 SPSTSA Special Weather Statement National Weather Service Tulsa OK 821 AM CDT Wed Oct 12 2022 ARZ001-010-OKZ069-121345- Benton AR-Washington AR-Adair OK- 821 AM CDT Wed Oct 12 2022 ...A strong thunderstorm will impact portions of southern Benton, northwestern Washington and northeastern Adair Counties through 845 AM CDT... At 821 AM CDT, Doppler radar indicated a strong thunderstorm near Watts, moving east at 55 mph. HAZARD...Nickel size hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Locations in or near the path include... Farmington... Prairie Grove... Lincoln... Westville... Watts... Cincinnati... Prairie Grove Battlefield State... Savoy... Ballard... Wedington... Rhea... Summers... Wheeler... Viney Grove... Lake Francis... PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 3595 9466 3613 9465 3614 9425 3597 9428 TIME...MOT...LOC 1321Z 263DEG 46KT 3607 9459 MAX HAIL SIZE...0.88 IN MAX WIND GUST...<30 MPH $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Oct 12, 6:29 AM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, Oct 12, 6:29 AM CDT, 1 hour 52 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 629 AM CDT Wed Oct 12 2022 ...New AVIATION... .SHORT TERM... (Today) Issued at 220 AM CDT Wed Oct 12 2022 A cold frontal boundary will begin to move into northeastern Oklahoma over the next several hours and continue to move quickly across all of eastern Oklahoma and northwest Arkansas by this afternoon. A few scattered showers or storms will be possible along the front this morning, with best chances being across far northeast Oklahoma and northwest Arkansas. A couple of storms could pose a marginal severe risk later this morning, with large hail and damaging wind gusts the primary threats, though instability remains limited ahead of the front. Storms are not expected to last much into the afternoon as the front sweeps through the area and much drier air streams in behind it. Gusty northerly winds will also develop behind the front this afternoon, with gusts near 30 mph possible. The gusty winds, combined with the dry air and ongoing drought conditions will lead to some increased fire weather potential this afternoon, especially in areas that don't see any meaningful precipitation. Bowlan && .LONG TERM... (Tonight through Tuesday) Issued at 220 AM CDT Wed Oct 12 2022 Following the front tonight, cooler and drier air will settle over the region as lows range from near 40 to the upper 40s. Mainly clear and dry conditions will be on tap for the rest of the work week and into the first part of the weekend. Gusty northerly winds will once again be common on Thursday afternoon...again leading to an increase in the fire weather danger. A warming trend will commence on Friday and Saturday as southerly flow again develops ahead of the next approaching frontal boundary. Highs well above normal are expected on Friday and Saturday. The next front still looks to be on track to enter the region sometime Saturday afternoon. Fairly good agreement exists in the guidance for shower and thunderstorm chances increasing Saturday evening and overnight along and north of the frontal boundary as it slowly progresses south across the region. Better chances look to be across southeast Oklahoma and west central Arkansas where better moisture will reside. A few storms could be strong on Saturday afternoon and evening if enough moisture can return ahead of the front. Below normal temps and dry conditions are expected through the rest of this forecast behind this front as surface high pressure slowly builds in through Wednesday morning. There is some potential that some frost/freeze headlines could be needed in some locations by next week following the weekend front. Bowlan && .AVIATION... (12Z TAFS) Issued at 626 AM CDT Wed Oct 12 2022 LLWS will continue for the next couple of hours across SE OK/NW AR ahead of cold front in low level jet axis. Frontal boundary expected to move to near the I-44 corridor in the 13-14Z time frame. Previous forecast generally on track with a brief period of showers/thunderstorms potentially impacting NW AR TAF sites around mid morning with FROPA. Could see brief IFR visibilities/MVFR ceilings with the stronger storms. Elsewhere, a few scattered showers will be possible this morning. Gusty north winds expected behind the front with winds decreasing from north to south this afternoon. && .PRELIMINARY POINT TEMPS/POPS... TUL 80 47 75 46 / 20 0 0 0 FSM 85 49 77 46 / 40 0 0 0 MLC 85 47 77 45 / 10 0 0 0 BVO 78 43 74 40 / 10 0 0 0 FYV 79 41 72 40 / 60 0 0 0 BYV 78 45 70 43 / 60 0 0 0 MKO 80 44 74 42 / 30 0 0 0 MIO 75 43 70 40 / 60 0 0 0 F10 82 46 76 44 / 10 0 0 0 HHW 88 50 80 47 / 10 0 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...04 LONG TERM....04 AVIATION...12
Hazardous weather outlook, Oct 12, 4:57 AM CDT, 3 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 457 AM CDT Wed Oct 12 2022 ARZ001-002-010-011-019-020-029-OKZ049-053>076-131000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 457 AM CDT Wed Oct 12 2022 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Fat Northeast Oklahoma and Northwest Arkansas. ONSET...Ongoing...Through Midday. FIRE WEATHER DANGER. RISK...Limited. AREA...Eastern Oklahoma. ONSET...This Afternoon. DISCUSSION... A cold front will move through the region this morning, quickly pushing southeast of the area by later this afternoon. A few thunderstorms will be possible along the boundary as it moves through, particularly across far northeast Oklahoma and northwest Arkansas this morning. Storms could be strong to marginally severe, with damaging wind gusts the main threat, though some storms could produce some hail as well. Storms will quickly push east of the area by this afternoon. Gusty northerly winds will develop behind the front this afternoon along with much drier surface air filtering in. THis will increase the fire danger threat this afternoon as the drought continues across the region. THe worst conditions are expected across northeastern Oklahoma where winds will be strongest as well as in the forested timber in southeast Oklahoma. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. THURSDAY...Very High Fire Weather Potential...High Wind Potential. FRIDAY...Very High Fire Weather Potential. SATURDAY...Thunderstorm Potential...Very High Fire Weather Potential. SUNDAY...Thunderstorm Potential. MONDAY AND TUESDAY...No Hazards. EXTENDED DISCUSSION... Dry and windy conditions are forecast again on Thursday, again leading to an increased fire weather threat across the area. The fire threat will continue into the weekend as moisture remains limited and temperatures begin to warm. Winds will be a little lighter on Friday and Saturday which will help mitigate the fire conditions somewhat. ANother cold front is expected to approach on Saturday afternoon, bringing more chances for showers and thunderstorms for the latter half of the weekend. Much cooler and dry weather is expected behind the front for the first part of next week. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Oct 12, 7:35 AM CDT, 46 minutes before
Special Weather Statement
National Weather Service Tulsa OK
735 AM CDT Wed Oct 12 2022
OKZ063-121300-
Delaware OK-
735 AM CDT Wed Oct 12 2022
...A strong thunderstorm will impact portions of central Delaware
County through 800 AM CDT...
At 734 AM CDT, Doppler radar indicated a strong thunderstorm 5 miles
southwest of Jay, moving east at 40 mph. A second strong storm was
moving into Delaware County from Mayes County, also southwest of Jay.
HAZARD...Nickel size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations in or near the path include...
Jay... Chloeta...
Lake Eucha State Park...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3632 9459 3626 9500 3646 9500 3649 9484
3649 9462
TIME...MOT...LOC 1234Z 259DEG 36KT 3638 9488
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPHLocal storm report, Oct 12, 7:46 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
746 AM CDT WED OCT 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0657 AM HAIL 6 W ADAIR 36.44N 95.38W
10/12/2022 E1.00 INCH MAYES OK PUBLIC
SOCIAL MEDIA REPORT WITH ACCOMPANYING OF 1
INCH HAIL NEAR HIGHWAY 28 AND I-44.
&&
JDSLocal storm report, Oct 12, 7:48 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
748 AM CDT WED OCT 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0743 AM HAIL JAY 36.42N 94.80W
10/12/2022 E0.75 INCH DELAWARE OK PUBLIC
BROADCAST MEDIA RELAYED PUBLIC REPORT OF
DIME HAIL IN JAY.
&&
JDSSpecial weather statement, Oct 12, 7:49 AM CDT, 32 minutes before
Special Weather Statement
National Weather Service Tulsa OK
749 AM CDT Wed Oct 12 2022
ARZ001-OKZ063-068-069-121315-
Benton AR-Adair OK-Cherokee OK-Delaware OK-
749 AM CDT Wed Oct 12 2022
...Strong thunderstorms will impact portions of northwestern Benton,
southern Delaware, northwestern Adair and northeastern Cherokee
Counties through 815 AM CDT...
At 749 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 4 miles northeast of Maysville to 6 miles
northwest of Kansas to 2 miles east of Peggs. Movement was east at 40
mph.
HAZARD...Nickel size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations in or near the path include...
Bella Vista... Gravette...
Decatur... West Siloam Springs...
Colcord... Kansas...
Oaks... Maysville...
Peggs... Hiwasse...
Leach... Scraper...
Twin Oaks... Lake Eucha State Park...
Cherokee City... Natural Falls State Park...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3631 9446 3604 9473 3602 9517 3616 9504
3616 9501 3619 9501 3629 9492 3650 9461
3650 9418
TIME...MOT...LOC 1249Z 266DEG 36KT 3646 9457 3630 9486 3608 9505
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPHLocal storm report, Oct 12, 8:12 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
812 AM CDT WED OCT 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 AM HAIL DECATUR 36.34N 94.47W
10/12/2022 E1.00 INCH BENTON AR TRAINED SPOTTER
SPOTTER REPORTED 1 INCH HAIL JUST WEST OF
DECATUR.
&&
JDSSpecial weather statement, Oct 12, 8:21 AM CDT, 0 minutes before
Special Weather Statement National Weather Service Tulsa OK 821 AM CDT Wed Oct 12 2022 ARZ001-010-OKZ069-121345- Benton AR-Washington AR-Adair OK- 821 AM CDT Wed Oct 12 2022 ...A strong thunderstorm will impact portions of southern Benton, northwestern Washington and northeastern Adair Counties through 845 AM CDT... At 821 AM CDT, Doppler radar indicated a strong thunderstorm near Watts, moving east at 55 mph. HAZARD...Nickel size hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Locations in or near the path include... Farmington... Prairie Grove... Lincoln... Westville... Watts... Cincinnati... Prairie Grove Battlefield State... Savoy... Ballard... Wedington... Rhea... Summers... Wheeler... Viney Grove... Lake Francis... PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 3595 9466 3613 9465 3614 9425 3597 9428 TIME...MOT...LOC 1321Z 263DEG 46KT 3607 9459 MAX HAIL SIZE...0.88 IN MAX WIND GUST...<30 MPH
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 6:34 AM CDT | Special Weather Statement | TSA | Ottawa | 26 min |
| Oct 12, 7:08 AM CDT | Special Weather Statement | TSA | Mayes | 22 min |
| Oct 12, 7:09 AM CDT | Special Weather Statement | TSA | Ottawa | 36 min |
| Oct 12, 7:24 AM CDT | Severe Thunderstorm Warning | TSA | Delaware | 21 min |
| Oct 12, 7:26 AM CDT | Special Weather Statement | TSA | Mayes | 19 min |
| Oct 12, 7:35 AM CDT | Special Weather Statement | TSA | Delaware | 25 min |
| Oct 12, 7:49 AM CDT | Special Weather Statement | TSA | Delaware | 26 min |
| Oct 12, 3:21 PM CDT | Red Flag Warning | TSA | Adair, Cherokee, Craig, Creek, Delaware, McIntosh and 11 more | 29 hr |
| Oct 12, 8:13 AM CDT | Severe Thunderstorm Warning | TSA | Benton, Washington | 32 min |
| Oct 12, 8:30 AM CDT | Severe Thunderstorm Warning | TSA | Benton, Washington | 15 min |
| Oct 12, 8:42 AM CDT | Special Weather Statement | TSA | Madison | 33 min |
| Oct 12, 9:02 AM CDT | Severe Thunderstorm Warning | TSA | Washington | 28 min |
| Oct 12, 9:12 AM CDT | Special Weather Statement | TSA | Crawford | 33 min |
| Oct 12, 9:13 AM CDT | Special Weather Statement | TSA | Washington | 32 min |
| Oct 12, 9:20 AM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Madison, Washington | 25 min |
| Oct 12, 9:28 AM CDT | Special Weather Statement | TSA | Madison | 17 min |
| Oct 12, 9:31 AM CDT | Severe Thunderstorm Warning | TSA | Madison | 14 min |
| Oct 12, 9:41 AM CDT | Severe Thunderstorm Warning | TSA | Madison | 19 min |
| Oct 12, 9:46 AM CDT | Special Weather Statement | TSA | Franklin | 29 min |
| Oct 12, 9:47 AM CDT | Special Weather Statement | TSA | Crawford | 28 min |
| Oct 12, 9:52 AM CDT | Severe Thunderstorm Warning | TSA | Franklin | 23 min |
| Oct 12, 10:19 AM CDT | Special Weather Statement | TSA | Franklin | 26 min |
Nearby
Special Weather Statements in Arkansas, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.